What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 24, 5:10 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 24, 5:10 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
610 PM CDT Sat Jun 24 2017
.SHORT TERM...(Tonight through Sunday Night)
Issued at 150 PM CDT Sat Jun 24 2017
Scattered showers and thunderstorms moving across parts of southeast
MN at this time ahead of a potent mid-level PV-anomaly pushing
southeastward through central MN. Latest RAP shows lobe of 700-300
PV-advection pushing in with this wave and is expected to continue
fueling shower/thunderstorms into early this evening. Will be
watching for a few stronger storms capable of small hail and sub-
severe wind gusts in the 40-50 mph range as RAP also showing decent
30-35kt bulk shear along/south of I-90 with MUCAPE in the 500-
1000J/kg range. Look for a diminishing trend later this evening and
pretty much precipitation-free by midnight with loss of surface
heating and as we get on the subsident side of the passing wave.
Otherwise, rest of tonight looks to be a chilly one with lows
dipping into the mid 40s to near 50.
Another round of scattered showers and isolated thunderstorms
expected to develop by late Sunday morning, lasting into the evening
with lingering cold cyclonic flow aloft. In addition, models bring
another mid-level trough through. Bulk of these showers/isolated
storms expected to be east of the Mississippi River and most
concentrated northeast of I-94, closer to the better mid-level
forcing and steeper lapse rates. Otherwise, plan on significantly
cooler than normal highs Sunday only in the 60s with lows Sunday
night in the middle 40s to near 50.
.LONG TERM...(Monday through Saturday)
Issued at 150 PM CDT Sat Jun 24 2017
Cool cyclonic flow continues through Monday for lingering small-end
shower/isolated thunder chances, mainly east of the Mississippi
River. Look for highs in the 65-70 degree range.
High pressure builds across the region for Monday night through
Tuesday for dry/warmer conditions. Temperatures still look to be
some 5 to 10 degrees below normal, but do not think there will be
any complaints as highs Tuesday top off in the 70s.
Latest GFS/ECMWF in good agreement in pushing an area of low
pressure and cold front into/through the region Tuesday nigh through
Thursday night for the likelihood of showers and thunderstorms. Will
have to keep an eye on the possibility for strong to severe storms
centered on Wednesday. The GFS shows fairly boisterous MUCAPE in the
2000-3800J/kg range while the EC only shows 500-1500J/kg. Plenty of
available Bulk Shear in the 35-45kt range.
Westerlies aloft bring a couple more short wave trough across the
region Friday through Saturday for continued shower/thunder chances.
Otherwise, no big warm-ups on the horizon with fairly high-zonal
flow. Looks like highs in the middle 70s to lower 80s Thursday and
in the 70s Friday/Saturday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 610 PM CDT Sat Jun 24 2017
Cigs: Bkn mid level deck should give way to sct skies this evening,
holding there for most of the overnight hours. Modeled RH fields and
current satellite imagery show an area of mvfr/vfr cigs sinking
southeast across nd/northwest MN - with the models bringing it
across the TAF sites by 12z Sun (or so). Should get a little diurnal
bump as Sunday wears on, and likely scattering out Sunday evening.
WX/vsby: the bulk of the current shortwave/daytime instability
driven shra/ts will be east of KRST/KLSE by 00z, and expect dry
conditions for the rest of the night. Another round of shra/ts
similar to today for Sunday, as a shortwave/favorable low level
lapse rates/instability work on the available moisture. Perhaps a bit
better chances east of the Mississippi river. Main threat time would
be from 19-00z.
Wind: west northwest through Sunday. Will stay up tonight, increase
some on Sunday. Expect some gustiness by late morning, with again
enhanced gusts around any stronger shower/storm.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....Rieck
Hazardous weather outlook, Jun 24, 2:32 AM CST, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
332 AM CDT Sat Jun 24 2017
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-250845-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
332 AM CDT Sat Jun 24 2017
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will move across the Upper Mississippi
River Valley this afternoon and early evening. A few storms may be
strong, capable of producing small hail and gusty winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Additional thunderstorms are possible Sunday and Monday, mainly in
the afternoon and early evening. Lightning is the primary threat.
Thunderstorm chances continue Wednesday through Friday. It is too
early to discern the severe threat.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Rogers
In the hours before
Special weather statement, Jun 24, 1:02 PM CST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service La Crosse WI
202 PM CDT Sat Jun 24 2017
IAZ008-009-MNZ079-086>088-094-095-WIZ032-242030-
Mitchell-Howard-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-
Buffalo-
Including the cities of Osage, Cresco, Wabasha, Dodge Center,
Rochester, Winona, Austin, Preston, and Alma
202 PM CDT Sat Jun 24 2017
...Scattered Showers and Thunderstorms Starting to Spread in...
At 2 pm, scattered showers and a few thunderstorms were moving
across parts of south central and east central Minnesota. These
were moving southeast around 30 mph.
These showers and storms will move into parts of northeast Iowa,
southeast Minnesota and west-central Wisconsin through 330 pm.
Any thunderstorms will be capable of producing gusty winds to 40
mph and pea sized hail.
If a thunderstorm approaches your location, move inside a sturdy
shelter until it passes. If you can hear the thunder, you are
close enough to be struck by lightning.
RRS
Special weather statement, Jun 24, 2:48 PM CST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service La Crosse WI
348 PM CDT SAT JUN 24 2017
MNZ079-087-242130-
Wabasha-Olmsted-
348 PM CDT SAT JUN 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OLMSTED AND
WABASHA COUNTIES...
At 347 PM CDT, a strong thunderstorm was located over Mazeppa, or 17
miles south of Red Wing, moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wabasha, Alma, Plainview, Oronoco, Elgin, Buffalo City, Mazeppa,
Kellogg, West Newton, West Albany,Zumbro Falls, Millville,
Bellechester, Hammond, Minneiska, Potsdam, Theilman, County Roads 79
And 2 and Zumbro Bottoms Campground.
Torrential rainfall is also occurring with this storm, and may cause
some localized ponding of water.
LAT...LON 4419 9268 4419 9255 4437 9255 4437 9243
4440 9243 4442 9212 4437 9198 4433 9192
4431 9191 4429 9193 4427 9190 4425 9189
4423 9189 4420 9186 4419 9208 4411 9208
TIME...MOT...LOC 2047Z 275DEG 36KT 4430 9253
DASSpecial weather statement, Jun 24, 3:53 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
453 PM CDT SAT JUN 24 2017
MNZ088-095-096-WIZ032-033-041-042-053-242300-
Fillmore-Winona-Houston-Buffalo-Trempealeau-Vernon-La Crosse-Monroe-
453 PM CDT SAT JUN 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA INTO WESTERN WISCONSIN...
At 450 PM CDT, radar indicated strong thunderstorms located along a
line extending from 6 miles north of Fountain City to near Lewiston
to near Chatfield. Movement was southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
The leading edge of the storms should reach a Sparta to Chaseburg
Wisconsin line by 6 pm.
Locations impacted include...
La Crosse, Winona, La Crescent, Onalaska, Holmen, West Salem,
Goodview, Rushford, Lewiston, Trempealeau, Galesville, Bangor,
Houston, Fountain City, Stoddard, Coon Valley, Hokah, Brownsville
and Dakota.
People attending Onalaska Omni Center should seek safe shelter
when storms approach.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4387 9204 4397 9190 4419 9171 4409 9115
4407 9115 4407 9106 4403 9083 4373 9097
4354 9116
TIME...MOT...LOC 2150Z 293DEG 33KT 4421 9166 4395 9183 4384 9207
Rieck